Alert archive / Wyoming / Flash Flood Warnings in 2014

Flash Flood Warning 12, NWS Riverton, WY

August 5, 2014Natrona County, Wyoming

NWS Riverton, WY issued this flash flood warning at Aug 5, 2014, 8:33 PM MDT for Natrona County, Wyoming. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2014, 8:33 PM MDT (02:33 UTC)
Expired
Aug 6, 2014, 2:30 AM MDT
In force
6 hr
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Flood severity
None

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 142 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 2.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2014-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2014-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
2087 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

969 
WGUS55 KRIW 060233
FFWRIW
WYC025-060830-
/O.NEW.KRIW.FF.W.0012.140806T0233Z-140806T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
833 PM MDT TUE AUG 5 2014

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...

* UNTIL 230 AM MDT

* AT 830 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. AN ESTIMATED 3 TO 4 INCHES OF RAIN HAS FALLEN IN THE  
  RED WALL AREA FROM EARLIER THUNDERSTORMS.  THESE THUNDERSTORMS     
  CONTINUE TO MOVE EAST ACROSS NORTHEAST NATRONA COUNTY. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...RED  
  WALL...BUFFALO CREEK AND OTHER DRAWS AND CREEKS ACROSS NORTHEAST   
  NATRONA COUNTY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4349 10661 4336 10662 4323 10675 4327 10714
      4345 10703 4349 10677

$$
3 follow-up statements
577 
WGUS75 KRIW 060316
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
916 PM MDT TUE AUG 5 2014

WYC025-060830-
/O.CON.KRIW.FF.W.0012.000000T0000Z-140806T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NATRONA WY-
916 PM MDT TUE AUG 5 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL NATRONA
COUNTY UNTIL 230 AM MDT...

AT 909 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
THUNDERSTORMS THAT BROUGHT AN ESTIMATED 3 TO 4 INCHES OF RAINFALL TO 
THE RED WALL AREA HAVE MOVED EAST OUT OF THE AREA.  ANOTHER LINE OF 
STORMS WILL MOVE THROUGH THE AREA BETWEEN 10 PM AND 11 PM WITH AN 
ADDITIONAL 0.25 TO 0.50 INCHES OF RAINFALL POSSIBLE.  

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE TO CAUSE FLASH 
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...RED WALL...WILLOW CREEK...HACKETT CREEK AND ALKALI CREEK 
BETWEEN RED WALL AND THE SOUTH FORK OF THE POWDER RIVER.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 0.25 TO 0.50 INCHES ARE POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS 
RANCHLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4349 10661 4336 10662 4323 10675 4327 10714
      4345 10703 4349 10677

$$

MEUNIER
755 
WGUS75 KRIW 060412
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1012 PM MDT TUE AUG 5 2014

WYC025-060830-
/O.CON.KRIW.FF.W.0012.000000T0000Z-140806T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NATRONA WY-
1012 PM MDT TUE AUG 5 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL NATRONA
COUNTY UNTIL 230 AM MDT...

AT 1006 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF THUNDERSTORMS FROM NEAR RED WALL EXTENDING  
SOUTHWARD...MOVING EAST AT 20 MPH.  THESE THUNDERSTORMS WILL LIKELY 
RESULT IN ANOTHER 0.50 TO 0.75 INCHES OF RAINFALL ACROSS THE ALKALI 
AND HACKETT CREEK DRAINAGES.  DOPPLER RADAR ESTIMATED 3 TO 4 INCHES 
OF RAINFALL ACROSS THE RED WALL AREA FROM STORMS EARLIER THIS 
EVENING. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...RED 
WALL...WILLOW CREEK...BUFFALO CREEK...ALKALI CREEK AND HACKETT CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 0.50 TO 0.75 INCHES ARE POSSIBLE IN 
THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4349 10661 4336 10662 4323 10675 4327 10714
      4345 10703 4349 10677

$$

MEUNIER
362 
WGUS75 KRIW 060826
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
226 AM MDT WED AUG 6 2014

WYC025-060836-
/O.EXP.KRIW.FF.W.0012.000000T0000Z-140806T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NATRONA WY-
226 AM MDT WED AUG 6 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL
NATRONA COUNTY WILL BE ALLOWED TO EXPIRE AT 230 AM MDT...

THE RAIN HAS ENDED IN THE RED WALL AREA OF NORTH CENTRAL NATRONA 
COUNTY. STREAMS AND CREEKS IN THIS AREA SHOULD HAVE CRESTED...AND 
ARE FORECASTED TO RECEDE FOR THE REMAINDER OF THE NIGHT. IF FLOODING 
HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT 
AGENCY...OR TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 
1-800-211-1448.

LAT...LON 4349 10661 4336 10662 4323 10675 4327 10714
      4345 10703 4349 10677

$$

MURRELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:25 PM MDT, 5 hours 8 minutes earlier.

Area forecast discussion, Aug 5, 3:25 PM MDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
325 PM MDT TUE AUG 5 2014

.SHORT TERM...TONIGHT THROUGH WEDNESDAY (ISSUED 325 PM MDT)

A MID LEVEL CIRCULATION OVER THE VCNTY OF JOHNSON COUNTY THIS
AFTERNOON WILL BE TRACKING EAST NORTHEAST INTO MONTANA THIS
EVENING. FAIRLY STOUT THUNDERSTORMS FOR LATE MORNING AND EARLY
AFTERNOON BLOSSOMED IN JOHNSON COUNTY WITH THE BROKEN BAND OF
THUNDERSTORMS EXTENDING FROM JOHNSON COUNTY DOWN INTO EASTERN
SWEETWATER COUNTY. THESE PARTICULAR STORMS PRODUCED LOCALLY HEAVY
RAINFALL...ESPECIALLY IN JOHNSON COUNTY...AND HAVE MOVED OFF TO THE EAST
OF THE CWA. WE OUR CURRENTLY EXPERIENCING A TEMPORARY LULL IN THE
ACTIVITY ACROSS MUCH OF THE CWA. THE NEXT SURGE FROM THE NEXT
UPPER LEVEL DISTURBANCE IS CURRENTLY MOVING ANOTHER ROUND OF
THUNDERSTORMS INTO TETON...LINCOLN AND WESTERN SWEETWATER COUNTIES
AND WILL TAKE ALL NIGHT TO PROGRESS FROM SOUTH TO NORTH WITH THE
BACK EDGE OF THE ASCT MOISTURE REACHING CENTRAL WY AROUND 03Z AND
THEN NORTHERN WY AROUND 09Z TONIGHT FOR AN ALL NIGHT SHOW. IN THE
MEANTIME...A BACK DOOR COLD FRONT WILL BE PUSHING SOUTHWEST INTO
SOME AREAS EAST OF THE DIVIDE TONIGHT AND WILL ACT AS AN
ADDITIONAL FOCUS FOR STORM DEVELOPMENT TONIGHT AS THE FRONT
BISECTS THE INCOMING MONSOON SURGE. PRECIP WILL TREND TO MORE
STRATIFORM IN NATURE AS ONE MOVES FARTHER NORTH FROM THE FRONT.
DEW POINTS ARE IN THE 50S IN MANY AREAS WHICH IS CONDUCIVE FOR
CLOUDINESS TRUMPING HEATING AND CONVECTION FOR THE REMAINDER OF
THIS AFTERNOON BUT WITH THE AFOREMENTIONED BOUNDARY ASCT WITH THE DRYING
ASCT WITH THE SHORTWAVE MOVING NORTH THIS EVENING AS WELL AS THE
SOUTHWEST BOUND FRONT...T STORMS WILL OCCUR.

ANOTHER MID LEVEL CIRCULATION WILL STALL OVER IDAHO WITH SPOKES OF
MONSOON MOISTURE AND SUBTLE DISTURBANCES SPREADING NORTHEAST INTO
WY WED EAST OF THE IDAHO CIRCULATION. THIS WILL LEAD TO MORE
CONVECTIVE ACTIVITY WEDNESDAY AFTERNOON BUT NOT AS WIDESPREAD AS
TODAY GIVEN THE LACK OF DISTINCT SFC BOUNDARIES. DEW POINTS WILL
BE DOWN TO THE UPPER 40S AND LOW 50S...MORE CONDUCIVE FOR STORM
DEVELOPMENT IN THESE PARTS. TEMPS WILL BE A BIT WARMER WED WITH
LESS ANTICIPATED CLOUDINESS.

ONE SIDE NOTE...VALLEY FOG IS EXPECTED AGAIN LATE TONIGHT AND WED
MORNING WITH THE ANTICIPATED RAINFALL.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY
PATTERN IN THE EARLY PART OF THE EXTENDED STILL SUPPORTS MAINLY
SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. MOISTURE
LOOKS SUFFICIENT THURSDAY AND EARLY FRIDAY JUST AHEAD OF 700MB
TROUGH. TROUGH TO PROVIDE SOME ADDED LIFT OVER WESTERN WYOMING
THURSDAY AFTERNOON AND EVENING. MODELS SOMEWHAT IN AGREEMENT...SO
WILL KEEP HIGH POPS WEST OF THE DIVIDE AND YELLOWSTONE NATIONAL PARK.

TROUGH SHOULD PASS OVER WYOMING SOMETIME ON FRIDAY. TIMING WILL BE
INTERESTING WITH RESPECT TO TEMPERATURES AND INSTABILITY. COULD BE
MORE OF A SHOWERY EVENT FRIDAY...ESPECIALLY OVER THE NORTHERN AND
WESTERN MOUNTAINS. SHOULD THEN SEE AT LEAST PARTIAL CLEARING OVER
THE FORECAST AREA FRIDAY NIGHT AS TROUGH MOVES EAST.

RISING HEIGHTS ALOFT AS ANOTHER MID/UPPER LEVEL TROUGH DEVELOPS
ALONG THE WEST COAST THIS UPCOMING WEEKEND. WITH HIGH PRESSURE
ALOFT...WEST CENTRAL WYOMING WILL BE BACK TO ONLY ISOLATED OR WIDELY
SCATTERED CONVECTION SATURDAY THROUGH MONDAY...SO CANNOT RULE OUT A
FEW AFTERNOON THUNDERSTORMS. WARMER TEMPERATURES CAN ALSO BE
EXPECTED DURING THIS PERIOD WITH MONDAY LIKELY THE WARMEST.

HOW FAST THE TROUGH MOVES INLAND IS UNCERTAIN AT THIS TIME...BUT
MEDIUM RANGE MODELS HINT AT IT APPROACHING FORECAST AREA ON TUESDAY.
COLD FRONT COULD ALSO BE ACROSS NORTHERN PARTS OF AREA BY THIS TIME.

&&

.AVIATION.../06Z ISSUANCE/

EAST OF THE CONTINENTAL DIVIDE...KCPR/KRIW/KLND/KWRL/KCOD

AN AREA OF NUMEROUS RAIN SHOWERS AND ISOLATED THUNDERSTORMS OVER
EAST CENTRAL WYOMING WILL CONTINUE TO WEAKEN AND MOVE EAST OUT OF
THE AREA THROUGH 09Z.  ISOLD TO WDLY SCT -SHRA WILL REMAIN ACROSS
THE AREA ALONG WITH SOME PATCHY FOG PARTIALLY OBSCURING TERRAIN
THROUGH 14Z.

THE BEST MOISTURE AND INSTABILITY WILL ARC ACROSS THE NORTHERN HALF
OF WYOMING ON WEDNESDAY...WHERE WDLY SCT SHRA AND -TSRA WILL ERUPT
IN THE AFTERNOON THROUGH EARLY EVENING...MAINLY VCNTY AND NORTH OF A
KDUB-KRIW-KCPR LINE.  ACTIVITY FURTHER SOUTH WILL BE ISOLD FOR THE
MOST PART.  THIS ACTIVITY WILL WEAKEN AND DISSIPATE SHORTLY AFTER
SUNSET...LEAVING ISOLD TO WDLY SCT -SHRA ACROSS NORTHERN WYOMING
WEDNESDAY NIGHT.

WEST OF THE CONTINENTAL DIVIDE...KJAC/KBPI/KPNA/KRKS

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN NEARLY STATIONARY
OVER EASTERN IDAHO THROUGH WEDNESDAY.  THIS WILL LEAVE ISOLD -SHRA
ACROSS THE AREA OVERNIGHT THROUGH WEDNESDAY MORNING ALONG WITH
PATCHY FOG PARTIALLY OBSCURING TERRAIN THROUGH 14Z.

SCT SHRA/TSRA ARE EXPECTED TO ERUPT MAINLY VCNTY AND NORTH AND WEST
OF A KJAC-KCOD LINE IN THE AFTERNOON AND EARLY EVENING WITH ACTIVITY
MORE ISOLD-WDLY SCT SOUTH OF THIS LINE.  EXPECT HIGHER MTN
OBSCURATIONS AND BRIEF MVFR CONDITIONS ACROSS NW WY WED AFTN AND EVE.
THIS ACTIVITY WILL WEAKEN AFTER SUNSET...BUT SCT -SHRA ARE EXPECTED
TO LINGER VCNTY AND NORTH OF KJAC OVERNIGHT WED.

&&

.FIRE WEATHER...
ANOTHER...MORE WIDESPREAD...SURGE OF MOISTURE AND RESULTANT
SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS THE AREA THROUGH
TONIGHT. COOLER TEMPERATURES AND ELEVATED HUMIDITY ARE ALSO
ANTICIPATED. WIND SHOULD GENERALLY BE LIGHT..THOUGH GUSTY WIND
ASSOCIATED WITH THUNDERSTORMS REMAINS A THREAT THIS EVENING.
THOUGH LESSER IN COVERAGE...PERIODS OF SHOWERS AND THUNDERSTORMS
WILL REMAIN ACROSS THE AREA FOR THE NEXT COUPLE OF DAYS. A
SLIGHTLY WARMING TREND WITH TEMPERATURES WILL BEGIN ON WEDNESDAY
ACROSS THE SOUTH...AND SPREAD NORTH ON THURSDAY. WITH THE
ANTICIPATED AMOUNT OF MOISTURE...THE THREAT FOR SEVERE FIRE
BEHAVIOR REMAINS LOW.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LIPSON
LONG TERM...KPL
AVIATION...AEM
FIRE WEATHER...LIPSON
Hazardous weather outlook, Aug 5, 5:00 AM MDT, 15 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT TUE AUG 5 2014

WYZ001>020-022>030-061200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT TUE AUG 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE ENTIRE AREA. IN
ADDITION TO GUSTY WIND AND LIGHTNING...STRONGER STORMS MAY PRODUCE
PERIODS OF VERY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY THROUGH FRIDAY...ISOLATED TO SCATTERED THUNDERSTORMS.

SATURDAY AND SUNDAY...ISOLATED TO LOCALLY SCATTERED THUNDERSTORMS...
MAINLY OVER THE NORTHWEST AND NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND IMPACTS.
THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Aug 5, 3:19 PM MDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
319 PM MDT TUE AUG 5 2014

WYZ024-026-027-052200-
SALT RIVER AND WYOMING RANGES WY-SOUTH LINCOLN COUNTY WY-UPPER GREEN
RIVER BASIN WY-
319 PM MDT TUE AUG 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY UNTIL 400
PM MDT...

AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR U.S. HWY 30 MILE MARKER 60...OR 8 MILES
SOUTHEAST OF KEMMERER...MOVING NORTH AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
OPAL AND U.S. HWY 30 MILE MARKER 70 AROUND 330 PM MDT.
U.S. HWY 189 MILE MARKER 50 AROUND 355 PM MDT.
HWY JCT 189 AND 240 AROUND 400 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4206 11047 4199 11015 4163 11035 4168 11058
TIME...MOT...LOC 2119Z 197DEG 14KT 4175 11042

MEUNIER
Special weather statement, Aug 5, 3:53 PM MDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
353 PM MDT TUE AUG 5 2014

WYZ015-017-018-052245-
LANDER FOOTHILLS WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-
353 PM MDT TUE AUG 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 445
PM MDT...

AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FORT WASHAKIE...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
WINKLEMAN DOME AROUND 405 PM MDT.
ETHETE AROUND 425 PM MDT.
KINNEAR AND STATE HWY 132 AROUND 445 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4324 10859 4297 10852 4299 10903 4311 10909
TIME...MOT...LOC 2153Z 257DEG 14KT 4306 10896

MEUNIER
Special weather statement, Aug 5, 4:08 PM MDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
408 PM MDT TUE AUG 5 2014

WYZ019-026-028-052315-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-ROCK SPRINGS AND GREEN RIVER
WY-UPPER GREEN RIVER BASIN WY-
408 PM MDT TUE AUG 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUBLETTE AND
NORTHERN SWEETWATER COUNTIES UNTIL 515 PM MDT...

AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STATE HWY 28 MILE MARKER 120...OR 8 MILES
SOUTHWEST OF FARSON...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
EDEN AROUND 430 PM MDT.
U.S. HWY 191 MILE MARKER 40 AND FARSON AROUND 435 PM MDT.
STATE HWY 28 MILE MARKER 10 AROUND 515 PM MDT.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4245 10923 4206 10906 4191 10960 4210 10977
TIME...MOT...LOC 2208Z 244DEG 12KT 4203 10954

MEUNIER
Special weather statement, Aug 5, 4:46 PM MDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
446 PM MDT TUE AUG 5 2014

WYZ015-017>019-060045-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-LANDER FOOTHILLS-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-
446 PM MDT TUE AUG 5 2014

THROUGH 730 PM...SCATTERED THUNDERSTORMS WILL MOVE OFF THE WIND RIVER
MOUNTAINS INTO ACROSS THE WIND RIVER BASIN.  THESE STORMS ARE
GENERALLY MOVING VERY SLOWLY EAST AT 5 TO 10 MPH AND WILL BE
CAPABLE OF PRODUCING HEAVY DOWNPOURS WITH 0.25 TO 0.50 INCHES IN 30
MINUTES.  ALSO EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND SMALL
HAIL.

BRIEF HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES.  DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

WYZ020-022-060045-
CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS-
446 PM MDT TUE AUG 5 2014

THROUGH 730 PM...SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP
AND MOVE ACROSS NATRONA COUNTY. THESE STORMS ARE GENERALLY MOVING
VERY SLOWLY EAST AT 5 TO 10 MPH AND WILL BE CAPABLE OF PRODUCING
HEAVY DOWNPOURS WITH 0.25 TO 0.50 INCHES IN 30 MINUTES. ALSO EXPECT
OCCASIONAL CLOUD TO GROUND LIGHTNING AND SMALL HAIL.

BRIEF HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES.  DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

WYZ005>007-060045-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHEAST BIG HORN BASIN-
SOUTHWEST BIG HORN BASIN-
446 PM MDT TUE AUG 5 2014

THROUGH 730 PM...SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP
AND MOVE ACROSS THE SOUTHERN BIG HORN BASIN AND THE OWL CREEK
MOUNTAINS. THESE STORMS ARE GENERALLY MOVING VERY SLOWLY EAST AT 5 TO
10 MPH AND WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WITH 0.25 TO
0.50 INCHES IN 30 MINUTES. ALSO EXPECT OCCASIONAL CLOUD TO GROUND
LIGHTNING AND SMALL HAIL.

BRIEF HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES.  DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

AEM
Special weather statement, Aug 5, 7:24 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
724 PM MDT TUE AUG 5 2014

WYZ009-020-060230-
BIGHORN MOUNTAINS SOUTHEAST WY-NATRONA COUNTY LOWER ELEVATIONS WY-
724 PM MDT TUE AUG 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NATRONA COUNTY UNTIL 830
PM MDT...

AT 723 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RED WALL TO 10 MILES
SOUTHEAST OF RED WALL...AND MOVING NORTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
RED WALL AROUND 750 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4348 10692 4349 10666 4334 10647 4315 10682
      4340 10715
TIME...MOT...LOC 0124Z 234DEG 5KT 4339 10696 4327 10681

MEUNIER

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 6:12 PM MDTAreal Flood AdvisoryRIWFremont3 hr
Aug 5, 6:49 PM MDTAreal Flood AdvisoryRIWFremont3 hr
Aug 5, 7:24 PM MDTSpecial Weather StatementRIWNatrona66 min
Aug 5, 8:51 PM MDTSpecial Weather StatementRIWNatrona54 min
Aug 6, 2:40 PM MDTSpecial Weather StatementRIWJohnson50 min
Aug 6, 2:44 PM MDTSpecial Weather StatementRIWSweetwater46 min
Aug 6, 3:06 PM MDTSpecial Weather StatementRIWJohnson39 min
Aug 6, 3:33 PM MDTAreal Flood AdvisoryRIWJohnson117 min
Aug 6, 3:39 PM MDTSpecial Weather StatementRIWFremont51 min
Aug 6, 4:05 PM MDTSpecial Weather StatementRIWFremont40 min
Aug 6, 4:14 PM MDTSpecial Weather StatementRIWJohnson46 min
Aug 6, 4:40 PM MDTSpecial Weather StatementRIW65 min
Aug 6, 5:25 PM MDTSpecial Weather StatementRIWNatrona65 min
Aug 6, 5:51 PM MDTSpecial Weather StatementRIWNatrona39 min

Nearby

Flash Flood Warnings in Wyoming, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.